MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing and results are still pending.The investigation is ongoing and follow up with the customer is currently being performed.After culture testing, the device will be evaluated.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported that the cystonephrofiberscope tested positive for an unexpected contamination.The issue was found during reprocessing.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation, and the lms final investigation.The lm reviewed the customer provided cds processes where no obvious deviations from instructions for use (ifu) were identified.The customer provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024 sampling from: biopsy/operating channel cfu (colony forming units): 24 cfu/endoscope bacterial identification: environmental germs, staphylococcus haemolyticus olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024 sampling from: all channels cfu (colony forming units): <1 cfu bacterial identification: n/a the device was evaluated where no abnormalities were found that could have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The reprocessing method is described in the following section of the device ifu (instructions for use): ·chapter 4 reprocessing workflow for endoscopes and accessories.·chapter 5 reprocessing the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19990292
Report Number9610595-2024-16359
Device Sequence Number17911175
Product Code FAJ
UDI-Device Identifier04953170292323
UDI-Public04953170292323
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown